Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Took Dutas, Tamsulosin to cure Cystitis, recurring UTI, enlarged prostrate glans. Should I undergo TURP ?

I had an episode of urinary irritation and high fever in May 2012 and was treated in hospital with Piparacillin and Tozabactum IV because my creatinine level was 1.5 and urea was 33, RBs 2-3, WBC 5-10 and Albumin 20. The doctor finally diagnosed it as Cystitis and the urologist said it was due to BPH. Subsequently I was given Dutas-T once at night and I was taking it but after about a month I took only Tamsulosin and did not take the Dutasteride part of Dutas - T. Then I once again had the attack of severe urinary tract irritation and was hospitalised and given the same Piparacillin and Tozabactum combination called Piptaz. After that I started taking Dutas-T every night and since then I have good urine output and there is no problem. The Ultrasound and MRI taken in May 2012 showed in the report by the doctor that I was having Bilateral Grade 1 Parenchymal changes and Grade 2 Prostatomegaly. The Urologist also said that I have an enlarged prostate gland and I have to take Dutas T for life. If not I have to undergo surgery called TURP for prostate gland. I am a male aged 59 years generally in good health with Hypertension for which I am taking Telmisartan 40 mg. bi daily and also taking Allopurinol 200 mg at night for uric acid problem and Flunarizine 5 mg at night for migraine (flashing lights episode which I had in 2007 or 2008 or so). My blood sugar and cholesterol are normal as per recent tests. My father died in 2011 at age 82 due to long term diabetes related problems (hypogycemia and pulmonary oedema). My mother is also diabetic and is aged 80 and is frail but in normal health for her age. Kindly advise me whether I should undergo TURP and thus avoid Dutas-T??? I also have a mild MVP which is not giving problem but occasionally gives mild chest pain in left side but I am monitoring it with cardiologist every year and there is no MR and LV Function is normal as per Doppler test. I hope I have given a clear picture of my health status and look forward to your guidance.
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

TURP is a good and effective procedure. Recovery period ranges from 7-10 days after surgery. You should be completely fine after this. The reason why I would recommend a one time treatment of your enlarged prostate is firstly because, the enlargement of prostrate is an age-related development. Thus, there is a chance this might further enlarge with age.

Secondly, due to side-effects of the medications, which not always but can cause erectile dysfunction, reduced liver function, and a long list of other effects on other systems.

As you are a diabetic, all that would be required before a physician gives you the fitness approval for surgery would be to have a check on your blood pressure. You are otherwise safe and fit for surgery.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Fri, 1 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor